MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-23
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The incident information was reviewed; however, the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guide wire due to a build-up of procedural contaminates on the guide wire resulting in the reported difficulty to advance and remove the sds.Additionally, the interaction with the guide wire and subsequent difficulties caused the additional identified damage to the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified lesion in the mid circumflex coronary artery.A 2.25 x 23 mm xience alpine stent delivery system (sds) was advanced but met resistance with an unspecified guide wire and became stuck.The shaft of the sds was noted to bunch.The sds and the guide wire were removed together as a single unit.The procedure was successfully completed with an unspecified guide wire and a non-abbott stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date rec¿d by mfr: report source.(b)(4).Root cause summary updated.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guide wire due to a build-up of procedural contaminates on the guide wire resulting in the reported difficulty to advance and remove the sds.Additionally, the interaction with the guidewire and subsequent difficulties caused the additional identified damage to the stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.Attachment: user facility (voluntary / mandatory) medwatch report number: mw5080213.Attachment: [user facility medwatch report 359500-1-1 rve_1-009001ea4803ec9ab.Pdf.
 
Event or Problem Description
Subsequent to the initial/final filed report, the following information was received: a user facility medwatch report was received with event status serious injury, required intervention and reported "while md was deploying a cardiac stent, the stent would not slide off the guidewire and began to bunch up on the wire.The md was able to slide it back on the guidewire and removed it without damage to the patient." follow-up with the account confirmed that the stent delivery system (sds) shaft was inadvertently reported as being bunched when it was in fact the stent that had bunched; however, the wire, stent and sds were removed together as a single unit requiring no further intervention as initially reported.There were no reported adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7974547
Report Number2024168-2018-07967
Device Sequence Number13824850
Product Code NIQ
UDI-Device Identifier08717648199097
UDI-Public08717648199097
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2021
Device Catalogue Number1125225-23
Device Lot Number8020641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR